Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 47, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 17, 2013, 3:45 PM EDT. It took effect at Apr 18, 2013, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 3:45 PM EDT (19:45 UTC)
- In effect from
- Apr 18, 2013, 12:00 AM EDT
- Expired
- Apr 18, 2013, 4:07 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
873 WHUS71 KBUF 171945 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EDT WED APR 17 2013 LOZ045-180345- /O.NEW.KBUF.SC.Y.0047.130418T0400Z-130418T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EDT WED APR 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT THURSDAY. * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
988 WHUS71 KBUF 180106 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 906 PM EDT WED APR 17 2013 LOZ045-180915- /O.CON.KBUF.SC.Y.0047.130418T0400Z-130418T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 906 PM EDT WED APR 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
641 WHUS71 KBUF 180807 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EDT THU APR 18 2013 LOZ045-181615- /O.CAN.KBUF.SC.Y.0047.000000T0000Z-130418T2200Z/ /O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY. * WINDS...SOUTH 15 TO 30 KNOTS...THEN SOUTHWEST TO 30 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-181615- /O.NEW.KBUF.SC.Y.0048.130418T1400Z-130419T1600Z/ /O.NEW.KBUF.GL.A.0008.130419T1600Z-130420T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SOUTH 15 TO 25 KNOTS...THEN SOUTHWEST TO 35 KNOTS. * WAVES...1 TO 3 FEET...BUILDIGN TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-181615- /O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY. * WINDS...SOUTHWEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-181615- /O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/ LOWER NIAGARA RIVER- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY. * WINDS...SOUTHWEST TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-181615- /O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY. * WINDS...SOUTH 15 TO 25 KNOTS...BECOMING SOUTHWEST TO 30 KNOTS. * WAVES...1 TO 3 FEET...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-181615- /O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY. * WINDS...SOUTH TO 15 TO 25 KNOTS...BECOMING SOUTHWEST TO 30 KNOTS. * WAVES...2 TO 4 FEET...BUILDING TO 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-181615- /O.NEW.KBUF.SC.Y.0048.130418T1800Z-130420T1000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 407 AM EDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * WINDS...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-181615- /O.NEW.KBUF.GL.A.0008.130419T1600Z-130420T0400Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EDT THU APR 18 2013 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ APFFEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 10:44 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 17, 10:44 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1044 AM EDT WED APR 17 2013 .SYNOPSIS... HIGH PRESSURE WILL SETTLE SOUTHWARD TODAY WITH MOSTLY SUNNY SKIES AND SEASONABLE AFTERNOON HIGH TEMPERATURES. CLOUDS WILL THICKEN TONIGHT WITH A SMALL CHANCE FOR A SHOWER OVERNIGHT ACROSS WESTERN NEW YORK. EXPECT MUCH WARMER AIR TO SURGE BACK INTO THE REGION ON THURSDAY BEFORE A STRONG COLD FRONT CROSSES THE REGION ON FRIDAY WITH GUSTY THUNDERSTORMS FOLLOWED BY MUCH COLDER AIR FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS HIGH PRESSURE OVER CENTRAL ONTARIO PROVINCE MOVES EASTWARD AND RIDGES SOUTH...PLENTY OF SUNSHINE WILL BE FOUND ACROSS THE FORECAST AREA TODAY. WIND WILL REMAIN LIGHT FROM A NORTH TO NORTHEASTERLY DIRECTION THROUGH THE DAY. TEMPERATURES WILL BE SEASONABLE FOR TODAY WITH HIGHS CLIMBING INTO THE MID TO UPPER 50S. A FEW 60S ARE POSSIBLE ACROSS THE SOUTHERN TIER AND UPPER GENESEE VALLEY. TONIGHT THE AXIS OF AN UPPER LEVEL RIDGE WILL CROSS THE REGION WITH CLEAR SKIES EARLY...GIVING WAY TO INCREASING MID AND HIGH CLOUDINESS THROUGH THE NIGHT FROM THE WEST. THE STALLED FRONTAL BOUNDARY TO OUR SOUTH WILL BEGIN TO LIFT NORTHWARD AS AN UPPER LEVEL TROUGH EJECTS A SURFACE LOW FROM WESTERN TEXAS. A DEEP SOUTHERLY FLOW WILL BRING MILDER TEMPERATURES INTO THE REGION...WITH WARMING COMMENCING WITH THE THICKENING CLOUDS. THIS WILL ALLOW FOR STEADY TO SLIGHTLY RISING TEMPERATURES THROUGH THE NIGHT...ESPECIALLY SOUTH OF LAKE ONTARIO. NEAR THE LAKE ERIE SHORELINE A FEW SPOTS MAY REACH 60 BY THE EARLY MORNING. TOWARDS THE EASTERN LAKE ONTARIO REGION GOOD RADIATIONAL COOLING THROUGH THE EVENING WILL ALLOW FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S. LATE IN THE OVERNIGHT TIME PERIOD TEMPERATURES HERE WILL ALSO BEGIN TO CLIMB SUCH THAT MANY AREAS WILL BE BACK INTO THE 40S BY DAWN TOMORROW. ALONG WITH THE MILDER TEMPERATURES WILL ALSO COME AN INCREASE IN MOISTURE. A WARM FRONT AT THE SURFACE WILL LIFT TO ABOUT FAR SOUTHWESTERN NEW YORK STATE BY TOMORROW MORNING AND A FEW SHOWERS ARE POSSIBLE NORTH OF THE WARM FRONT LATE OVERNIGHT. WHILE THE GREATEST CONVERGENCE REMAINS TO OUR WEST...A 25 TO 40 KNOT 925-850 HPA JET DOES SLIP INTO THE REGION LATE AND THERE SHOULD BE ENOUGH CONVERGENCE FROM THIS FEATURE ALONG WITH 100-200 J/KG OF ELEVATED CAPE TO TRIGGER A FEW SHOWERS ACROSS WESTERN NEW YORK WEST OF THE GENESEE VALLEY. AN ISOLATED RUMBLE OF THUNDER IS POSSIBLE ACROSS FAR SOUTHWESTERN NEW YORK STATE AND LAKE ERIE OVERNIGHT WHERE THE INSTABILITY WILL BE GREATEST...BUT CONFIDENCE IS STILL TOO LOW AT THIS POINT TO INSERT THUNDER. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS WE HAVE BEEN ADVERTISING FOR SEVERAL DAYS NOW...A HIGH AMPLITUDE PATTERN OVER THE LOWER 48 WILL RESULT IN ANOMALOUS WARMTH FOR OUR REGION TO END THE WORK WEEK. TEMPERATURES WILL CLIMB TO AT LEAST 15 TO 20 DEG F ABOVE NORMAL VALUES...MAKING IT FEEL MORE LIKE JUNE RATHER THAN APRIL. THE SIMILARITIES TO EARLY SUMMER-LIKE CONDITIONS WILL ALSO EXTEND TO THE POTENTIAL FOR SEVERE WEATHER. A STRONG COLD FRONT WILL PLOW ACROSS THE STATE ON FRIDAY...AND WITH A JUNE LIKE AIRMASS IN PLACE...THERE WILL BE THE RISK FOR WIDESPREAD SEVERE WEATHER. DIGGING INTO THE DETAILS... A VIGOROUS SHORTWAVE THAT WAS DROPPING INTO A DEEP LONGWAVE TROUGH IN THE DESERT SOUTHWEST THIS MORNING WILL EJECT OUT ACROSS THE PLAINS LATE TONIGHT AND THURSDAY. AT THE SFC...THE CORRESPONDING DEEPENING SURFACE LOW WILL LIFT FROM THE CENTRAL PLAINS TO ABOUT CHICAGO DURING THE COURSE OF THURSDAY...WHILE CLOSER TO HOME...A WARM FRONT WILL LIFT OUT OF OUR FORECAST AREA TO THE ST LAWRENCE VALLEY. THIS WILL PLACE US DEEP IN A WARM SECTOR WHERE A STRONG SOUTHERLY FLOW WILL FEED +14C H85 AIR NORTHWARDS FROM THE OHIO VALLEY. WHILE THERE MAY STILL BE A FAIR AMOUNT OF CLOUD COVER IN PLACE...ESPECIALLY EAST OF LK ONTARIO...OUR AIRMASS WILL MOST CERTAINLY BE WARM ENOUGH TO SUPPORT AFTERNOON HIGHS IN THE 70S ACROSS THE WESTERN COUNTIES. IN FACT...WITH A FEW HOURS OF PARTIAL SUNSHINE...SOME AREAS WILL FLIRT WITH 80 DEGREES. THIS WILL MAINLY BE THE CASE IN THE VALLEYS OF THE SOUTHERN TIER...THE GENESEE VALLEY...BUT ALSO PARTS OF THE IAG FRONTIER WHERE A SOUTHERLY DOWNSLOPING WIND WILL COME INTO PLAY. SPEAKING OF WHICH...THE WARMTH ON THURSDAY WILL BE ACCOMPANIED BY A STRONG BREEZE. AS TEMPERATURES CLIMB THURSDAY MORNING AND MIDDAY... DIURNAL INSTABILITY WILL START TO TAP INTO A 45 KT LOW LEVEL JET. WHILE THE STRONGEST WINDS SHOULD REMAIN ACROSS THE HIGHER TERRAIN... WINDS MAY GUST OVER 35 MPH FROM TIME TO TIME ACROSS THE LAKE PLAINS. AS THE DEEP 'CUTTER' STORM LIFTS NORTH ACROSS LAKE MICHIGAN THURSDAY NIGHT...ITS STRENGTHENING COLD FRONT WILL LIKELY BE PRODUCING SEVERE WEATHER ACROSS THE LOWER OHIO VALLEY AND MID WEST. OVER OUR FORECAST AREA...A 60KT LOW LEVEL JET WILL KEEP EARLY SUMMER WARMTH IN PLACE AS CONTINUED DOWNSLOPING WILL HELP TO KEEP THE LAKE PLAINS FROM COOLING BELOW 60. FOR THE HIGHER ELEVATIONS...WE WILL HAVE TO KEEP AN EYE ON WINDS AS AN ISOTHERMAL SOUNDING MAY HAVE DIFFICULTY KEEPING SOME OF THE STRONGER WINDS FROM MIXING TO THE SFC. IN ANY CASE...OUR REGION WILL BE QUITE BREEZY AND WARM THURSDAY NIGHT WITH NO PCPN EXPECTED. MOTHER NATURE MAY MAKE US PAY FOR THE SUMMERY WARMTH ON FRIDAY AS OUR ATTENTION WILL TURN TO THE THREAT OF SEVERE WEATHER. THE VERY DYNAMIC STORM SYSTEM TO OUR WEST WILL LIFT ACROSS THE SOO TO WESTERN QUEBEC...WHILE ITS ASSOCIATED COLD FRONT WILL PLOW ACROSS OUR FORECAST AREA. BUFKIT AND POINT SOUNDING PROFILES CONTINUE TO EXHIBIT UNIMPRESSIVE INSTABILITY PARAMETERS...BUT LIKE WINTER SQUALL LINE/DERECHO SCENARIOS...ANY CONVECTION WITH THIS FRONT WILL BE DYNAMICALLY DRIVEN. A 140 KT H25 JET WILL BE RACING ACROSS THE UPPER GREAT LAKES ON FRIDAY...AND THIS WILL PLACE OUR REGION IN THE 'FAVORABLE' ENTRANCE REGION. THE STRONG JET LIFT WILL COMBINE WITH THE LOW LEVEL FORCING SUPPLIED BY THE AFOREMENTIONED SFC COLD FRONT TO PROVIDE PLENTY OF LIFT TO THE MARGINALLY UNSTABLE AIR. THE AIRMASS WILL INCLUDE A VERY CONDUCIVE LOW LEVEL WIND PROFILE FOR SEVERE WEATHER...AS SFC-3KM SHEAR IS FORECAST TO APPROACH 60 M/S. WILL ONCE AGAIN USE ENHANCED WORDING FOR ANY CONVECTION BY AT LEAST MENTIONING GUSTY WINDS. IN THE WAKE OF THE FRONT...STRONG COLD ADVECTION WILL PROMOTE THE MIXING OF 40-50KT 2-3K FT WINDS TO THE SFC. SINCE WINDS WILL VEER TO THE SOUTHWEST...THE AREAS MOST PRONE TO THE 8 HOUR PERIOD OF SYNOPTIC HIGH WINDS WILL BE FROM THE LAKE ERIE SHORELINE AND IAG FRONTIER TO ROCHESTER. FROM THIS VANTAGE POINT...THE WINDS LOOK LIKE THEY WOULD BE ADVISORY CRITERIA IN PLACE...BUT THEY WILL CERTAINLY DESERVE FURTHER ATTENTION AS THE EVENT EVOLVES. AS THE FRONT RACES ACROSS NEW ENGLAND FRIDAY NIGHT...TEMPERATURES WILL PLUNGE ACROSS OUR REGION WHILE A DRY SLOT WILL SUPPORT MAINLY DRY WEATHER. MERCURY READINGS SHOULD DROP INTO THE 30S TO LOW 40S BY DAYBREAK FOR MOST SITES WITH BRISK/STRONG SOUTHWEST WINDS MAKING IT FEEL MUCH COLDER. THE GUSTY WINDS SATURDAY MORNING WILL GRADUALLY SUBSIDE DURING THE COURSE OF THE DAY AS EXPANSIVE HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL BUILD ACROSS ALL OF THE GREAT LAKES. CONTINUED COLD ADVECTION AHEAD OF THIS FAIR WEATHER GIANT WILL PUSH H85 TEMPS DOWN TO ARND -10C...AND THIS WILL HOLD OUR TEMPERATURES NEARLY 30 DEGREES F LOWER THAN THOSE FROM FRIDAY. WELCOME TO SPRING. THE AIRMASS MAY EVEN BE COLD ENOUGH TO SUPPORT A WEAK LAKE RESPONSE. AT THIS POINT THOUGH...THE OVERALL AIRMASS MAY BE TOO DRY TO ALLOW FOR ANYTHING MORE THAN SOME LAKE INDUCED CLOUD COVER...SO WILL ONLY USE SLIGHT CHC POPS FOR SITES SOUTH OF BUFFALO AND BATAVIA. A SOMEWHAT MORE FAVORABLE MOISTURE PROFILE MAY BE IN PLACE EAST OF LK ONTARIO...SO WILL KEEP LOW CHC POPS IN PLAY FOR THAT AREA. ANY WAY YOU SLICE IT THOUGH...SATURDAY WILL FEATURE NOTABLY COLDER WEATHER WITH HIGHS GENERALLY FORECAST TO BE IN THE MID 40S. && .LONG TERM /SUNDAY THROUGH TUESDAY/... A LOW AMPLITUDE FLOW WILL BE FOUND ACROSS THE COUNTRY DURING THIS PERIOD...SO THIS WILL TRANSLATE INTO TEMPERATURES THAT WILL NOT STRAY FAR FROM NORMAL. IN FACT...WE WILL EXPERIENCE A GRADUAL DAY TO DAY WARMING TREND DURING THIS PERIOD SO THAT MERCURY READINGS WILL CLIMB BACK ABOVE NORMAL BY TUESDAY. IN TERMS OF PCPN...WE CAN LOOK FORWARD TO A SPELL OF WELL DESERVED DRYING AS A LARGE AREA OF HIGH PRESSURE OVER THE LOWER GREAT LAKES ON SUNDAY WILL SLOWLY DRIFT EAST TO THE CANADIAN MARITIMES. THIS WILL PRODUCE MAINLY SUNNY DAYS AND FAIR CHILLY NIGHTS. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... AT 12Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION WITH A LIGHT WIND. WINDS WILL BECOME MORE NORTHEASTERLY THROUGH THE DAY TODAY...AND GENERALLY REMAIN 12 KNOTS OR LESS. NOTHING MORE THAN A BKN-SCT MID LEVEL DECK OF CLOUDS...MAINLY ACROSS THE SOUTHERN TIER...THAT WILL LARGELY DISSIPATE WITH PATCHES OF CIRRUS OVER THE REGION BY 00Z. MID LEVEL CLOUDS WILL RETURN FROM THE SOUTHWEST AHEAD OF AN ELEVATED WARM FRONT WEDNESDAY NIGHT WHILE WINDS VEER TO MORE SOUTHEASTERLY. A FEW SHOWERS ARE POSSIBLE ACROSS WNY TOWARDS THE END OF THE TAF PERIOD...BUT WITH TIMING UNCERTAINTY...AND THE SCATTEREDNESS OF THESE SHOWERS WILL JUST LEAVE VCSH IN THE TAF TO START. A LOW LEVEL JET WILL INCREASE THROUGH THE NIGHT SUCH THAT LLWS WILL CROSS THE KJHW TERMINAL LATE IN THE TAF PERIOD. WILL INCLUDE LLWS HERE...AND THIS LLWS WILL BE LIKELY FOR THE REMAINING TAF SITES...THOUGH STARTING AROUND 12Z. OUTLOOK... THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. FRIDAY...DETERIORATION TO MVFR WITH SHOWERS BECOMING LIKELY ALONG WITH A CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE GUSTY WINDS. SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. SUNDAY...VFR. && .MARINE... HIGH PRESSURE DROPPING SOUTHWARD WILL BRING LIGHTER WINDS ACROSS THE EASTERN GREAT LAKES...AND RIVERS TODAY. EXPECT THESE RELATIVELY QUIET CONDITIONS TO PERSIST INTO EARLY THURSDAY MORNING BEFORE A GUSTY SOUTHERLY WIND BRINGS SMALL CRAFT CONDITIONS TO THE AREA BODIES OF WATER THROUGH THE DAY THURSDAY. A STRONG COLD FRONT WILL CROSS THE REGION FRIDAY FOLLOWED BY COLD AIR ADVECTION THAT WILL STIR THE LAKE BODIES WITH ADDITIONAL SMALL CRAFT CONDITIONS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS/WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...THOMAS MARINE...THOMAS
Hazardous weather outlook, Apr 17, 5:20 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 520 AM EDT WED APR 17 2013 NYZ001>008-010>014-019>021-085-180930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 520 AM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL CROSS THE REGION FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL BOUNDARY WILL POTENTIALLY PRODUCE DAMAGING WIND GUSTS AS IT MOVES ACROSS THE AREA. IN ADDITION THERE IS A POSSIBILITY OF STRONG WINDS PERSISTING FOR SEVERAL HOURS AFTER THE FRONTAL PASSAGE AS COLD AIR FLOWS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 520 AM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THE POTENTIAL FOR STRONG THUNDERSTORMS ALONG OR JUST AHEAD OF A FRONTAL BOUNDARY MOVING ACROSS THE LAKES FRIDAY AFTERNOON AND EVENING. ADDITIONALLY...A STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL BRING A POTENTIAL FOR SOUTHWESTERLY GALES TO THE LAKES FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.